Lortab Overdose Help

Lortab overdose helpLortab is a brand name for a combination of acetaminophen and hydrocodone. Lortab is considered a narcotic pain reliever and is most commonly prescribed to patients suffering from moderate to severe pain. Lortab works by using acetaminophen to stop the body’s production of chemicals which stimulate pain nerves, while hydrocodone simultaneously blocks the pain receptors in the brain. This combination is both more effective and more potent than either drug alone.

Lortab Overdose Causes

Lortab overdose can result from dependence and tolerance. High doses of Lortab used for a long period of time cause tolerance. Tolerance is when it becomes necessary to take more than the recommended dose for Lortab to have the same desired effect. This is the beginning of an addiction and is followed by dependence, or a physical need for the drug to maintain feelings of normalcy and to prevent withdrawal symptoms. Although the body and mind believe they need more of the drug, the amount of Lortab needed for an overdose does not simultaneously increase. This means that regular doses increase and get closer to the amount of Lortab that will result in overdose.

Combining medications can cause a Lortab overdose. Common over-the-counter medications may contain acetaminophen which, when used in combination with Lortab, may lead to serious side effects. The maximum acetaminophen dosage for adults is 1 gram (1000 mg) per dose and only 4 grams (4000 mg) a day. One Lortab tablet may contain up to 750 mg of acetaminophen. If you are taking Lortab, check labels and warnings on medication that could contain acetaminophen or hydrocodone and talk to a doctor before beginning use. Acetaminophen overdose is a common occurrence with Lortab users.

Mixing drugs and alcohol with Lortab can cause a Lortab overdose. Mixing Lortab with any substance that causes drowsiness or sedation can be fatal. Alcohol and other drugs can slow or stop body functions such as breathing and heart rate.

Lortab Overdose Symptoms

Unintentional drug overdose is the second leading cause of accidental fatalities in the U.S., according to the Center for Disease Control. Recognizing the following signs of Lortab overdose symptoms and contacting immediate medical help can prevent fatalities:

  • Bluish skin
  • Cold/clammy skin
  • Difficult/slow breathing
  • Drowsiness leading to unconsciousness  or coma
  • Sweating
  • Slow or no pulse
  • Nausea/vomiting
  • Pinpoint pupils
  • Seizure (convulsions)
  • Stomach/ intestinal pain

Lortab Overdose Treatment and Effects of Overdose

Immediate treatment for Lortab overdose is vital. Emergency medical help should be contacted immediately, and an individual who has overdosed should be taken to an emergency room quickly. Doctors may induce vomiting or pump the stomach to remove as much unabsorbed Lortab as they can. Another form of emergency treatment is administering activated charcoal to prevent Lortab absorption into the body. An overdose is a sign of serious addiction. Lortab users who experience an overdose should follow physical recovery with a rehab program and counseling that will help prevent future overdoses.

Lasting effects of a Lortab overdose vary depending on the dosage and duration of use. Other than death or coma, the most serious long-term physical effect is liver damage or liver disease which may result in the need for a liver transplant.

Need Lortab Overdose Help?

If you or a loved one has experienced a Lortab overdose or is abusing Lortab and is at risk for an overdose, get help today. Call our toll-free number for immediate help and answers to any questions you may have. Feel free to call 24 hours a day and start recovering from your addiction now.